MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 SEPRAMESH IP; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 SEPRAMESH IP; SURGICAL MESH
Catalog Number 5959360
Medical Device Problem Codes Defective Device (2588); Patient-Device Incompatibility (2682); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Adhesion(s) (1695); Pain (1994); Hernia (2240); Injury (2348); Disability (2371)
Date of Event 01/25/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.This emdr represents the bard/davol sepramesh ip (device #3).Additional emdrs were submitted to represent the bard flat mesh (device #2), bard flat mesh (device #4) and bard/davol sepramesh ip (device #5).An additional emdr was previously submitted for the bard/davol mesh - ventralex (device #1).Should additional information be provided, a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol ventralex, bard mesh (bard flat mesh) and sepramesh composite ip on (b)(6) 2010 and/or (b)(6) 2012 and/or (b)(6) 2014 and/or (b)(6) 2016 and/or (b)(6) 2016.As reported, the patient is making a claim for an adverse patient outcome against all devices.It is alleged that the patient sustained injuries on (b)(6) 2011 and (b)(6) 2012.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.Note: date of implant for ventralex will be (b)(6) 2010, since the initial legal claim identified the implant date for ventralex as (b)(6) 2010.
 
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-aug-2013) is considered to be a best estimate.This supplemental emdr represents the sepramesh ip (device #3).Additional supplemental emdr's and an emdr were submitted to represents the bard flat mesh (device #4 & #6), sepramesh ip (device #5), ventralex mesh (device #1) and xenmatrix (device #2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol ventralex, bard mesh (bard flat mesh) and sepramesh composite ip on (b)(6) 2010 and/or (b)(6) 2012 and/or (b)(6) 2014 and/or (b)(6) 2016.As reported, the patient is making a claim for an adverse patient outcome against all devices.It is alleged that the patient sustained injuries on (b)(6) 2011 and (b)(6) 2012.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.Note: date of implant for ventralex will be (b)(6) 2010, since the initial legal claim identified the implant date for ventralex as (b)(6) 2010.Addendum per additional information provided: (b)(6) 2010 - patient was diagnosed with umbilical hernia thereby underwent open repair with implant of ventralex (device #1).Per operative notes, ¿the hernia sac was identified and excised.A ventralex mesh (device #1) was placed using sutures.¿ (b)(6) 2011 - patient was diagnosed with recurrent incarcerated incisional hernia thereby underwent open repair with excision of ventralex mesh (device #1) and implant of biological mesh.Per operative notes, ¿a large hernia sac was identified, opened and dissected.The small bowel adherent to hernia sac were taken down.The small bowel also adherent to prior mesh was taken down.The prior mesh was excised along with hernia sac.A biological mesh was placed using prolene sutures.¿ (b)(6) 2012 - patient was diagnosed with recurrent incarcerated incisional hernia with small bowel obstruction thereby underwent open repair with excision of biological mesh and implant of xenmatrix (device #2).Per operative notes, ¿the hernia sac was identified, dissected and opened.The obstructed small bowel was reduced back to abdomen.The hernia sac was excised.Multiple adhesions of old mesh were lysed.The biological mesh was removed.A xenmatrix mesh was placed using prolene sutures.¿ (b)(6) 2014 - patient was diagnosed with incisional hernia thereby underwent open repair with implant of sepramesh ip (device #3).Per operative notes, ¿the scar was excised.The hernia defect was identified above the prior defect with small bowel were reduced.The hernia sac was excised.A sepramesh ip (device #3) was placed and sutured.The bowel adherent to prior mesh and pelvis were lysed.The old mesh was left below the new mesh.The old mesh (device #2) was intact.The closure was done using prolene sutures.¿ (b)(6) 2016 - patient was diagnosed with recurrent incarcerated incisional hernia thereby underwent open repair with implant of bard flat mesh (device #4) and sepramesh ip (device #5).Per operative notes, ¿the adhesions were lysed.The hernia defect incarcerated with omentum was identified, opened and reduced the omentum back to abdomen.The defect on both right and left side.The right sided hernia defect was repaired using bard flat mesh (device #4) and sutured.The left sided hernia defect was repaired using sepramesh ip (device #5) and sutured.¿ (b)(6) 2016 - patient was diagnosed with recurrent incisional hernia thereby underwent open repair with implant of bard flat mesh (device #6).Per operative notes, ¿ the hernia defect was identified, opened and dissected free.A bard flat mesh (device #6) was placed using prolene sutures.¿ (b)(6) 2019 - patient was diagnosed with incarcerated incisional hernia and adhesions thereby underwent open repair with lysis of adhesions and repair with sutures.Per operative notes, ¿the hernia sac was identified with incarcerated bowel and omentum were reduced back to abdomen.The hernia sac was excised.Extensive lysis of adhesions was performed and repaired with sutures.¿.

Brand Name
SEPRAMESH IP
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key10669656
Report Number1213643-2020-09313
Device Sequence Number15560820
Product Code FTL
UDI-Device Identifier00801741031809
UDI-Public(01)00801741031809(17)150828(10)HUXH1301
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K063739
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/28/2015
Device Catalogue Number5959360
Device Lot NumberHUXH1301
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/07/2020
Supplement Date Received by Manufacturer06/06/2025
Initial Report FDA Received Date10/13/2020
Supplement Report FDA Received Date06/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/15/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient Age45 YR
Patient SexMale
Patient Weight204 KG